Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 2, NWS Omaha, NE

February 18, 2011Pierce County, Nebraska

NWS Omaha, NE issued this river flood warning at Feb 18, 2011, 8:54 AM CST for Pierce County, Nebraska. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 8:54 AM CST (14:54 UTC)
Expired
Feb 19, 2011, 9:48 AM CST
In force
25 hr
Issued by
NWS Omaha, NE
Flood severity
Minor

County Pierce County, NE

The radar

The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Elkhorn River near Pierce (PRCN1). The gauge peaked at 12.44 ft at Feb 18, 2011, 11:00 PM CST.

actionminormoderate101502/1802/1902/20
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06799100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS43 KOAX 181454
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
854 AM CST FRI FEB 18 2011

...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING STREAM IN NEBRASKA... 

  NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC139-190254-
/O.NEW.KOAX.FL.W.0002.110218T1454Z-110219T1800Z/
/PRCN1.1.IC.110218T1445Z.110218T1800Z.110219T0000Z.NO/
854 AM CST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK ELKHORN RIVER NEAR PIERCE.
* UNTIL SATURDAY AFTERNOON.
* AT  8:45 AM FRIDAY THE STAGE WAS 11.95 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS.

$$
3 follow-up statements
534 
WGUS83 KOAX 182131
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 PM CST FRI FEB 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
 
  NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC139-191131-
/O.EXT.KOAX.FL.W.0002.000000T0000Z-110219T2302Z/
/PRCN1.1.IC.110218T1445Z.110219T0000Z.110219T0502Z.NO/
331 PM CST FRI FEB 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK ELKHORN RIVER NEAR PIERCE.
* AT 2:45 PM FRIDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY THIS
  EVENING AND FALL BELOW FLOOD STAGE BY MIDNIGHT.
* AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS.

$$
636 
WGUS83 KOAX 190117
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
717 PM CST FRI FEB 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
 
  NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC139-191517-
/O.EXT.KOAX.FL.W.0002.000000T0000Z-110220T0900Z/
/PRCN1.1.IC.110218T1445Z.110219T0600Z.110219T1500Z.NO/
717 PM CST FRI FEB 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK ELKHORN RIVER NEAR PIERCE.
* AT  6:45 PM FRIDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET  
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW LATE MORNING.
* AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS.

$$
974 
WGUS83 KOAX 191548
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
948 AM CST SAT FEB 19 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
 
  NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC139-191618-
/O.CAN.KOAX.FL.W.0002.000000T0000Z-110220T0900Z/
/PRCN1.1.IC.110218T1445Z.110219T0600Z.110219T1207Z.NO/
948 AM CST SAT FEB 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK ELKHORN RIVER NEAR PIERCE.
* AT  8:45 AM SATURDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:07 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY SUNDAY 
  MORNING. HOWEVER...ANY ICE ACTION FROM ICE JAMS COULD CAUSE MINOR
  FLOODING OF LOW LYING AREAS.
* AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:18 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Feb 18, 3:18 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 AM CST FRI FEB 18 2011

.DISCUSSION...

SHORTWAVE ENERGY THAT DROVE COLD FRONT ON GUSTY NW WINDS THROUGH
FORECAST AREA LATE THURSDAY WAS LIFTING ACROSS MN ARROWHEAD EARLY
FRIDAY MORNING. UPPER RIDGING IS FORECAST ACROSS THE AREA INTO
SATURDAY AS AN UPPER TROUGH DIGS ALONG WEST COAST BEFORE COMING
INLAND THROUGH THE WEEKEND. DEPARTING UPPER TROUGH AND UPPER
HEIGHTS BEGINNING TO RISE...HAS BOTTLED THE COLDEST AIR NORTH OF
NEBRASKA/SW IA WITH SFC FLOW MOSTLY WRLY. ALTHOUGH SOME COOLER
AIR WILL CONTINUE TO LEAK INTO THE FORECAST AREA TODAY...WITH
EFFECTIVE SNOW COVER GONE AND BETTER COOL ADVECTION TO OUR
NORTH...BUMPED UP TEMPERATURES A BIT FOR TODAY WITH WARMER MAV
GUIDANCE APPEARING BETTER. WITH INCREASING SERLY SFC FLOW AND
ISENTROPIC LIFT...CLOUDS SHOULD INCREASE LATE TNGT/SAT. ALTHOUGH
PROBABLY NOT YET COMPLETELY CLOUDY AND LOW LVLS STILL PROBABLY TOO
DRY FOR APPRECIABLE PCPN...ALTHOUGH KEPT IN SMALL POPS SOUTH.

MUCH HIGHER PRECIPITATION PROBABILITIES SATURDAY NIGHT INTO SUNDAY AS
UPPER TROUGH INDUCES SFC CYCLOGENESIS OVER NE COLORADO WITH LOW
LIFTING NW OF OMAHA BY 18Z SUNDAY ADVECTING 6-10 DEG C H85 DWPTS
NWD. 00Z ECMWF WAS VERY CLOSE TO 00Z GFS MEAN AND PUTS SERN 1/2 OR
SO OF THE FORECAST AREA IN THE WARM SECTOR AND POSSIBLY REDUCING
THE FREEZING RAIN THREAT OVER OUR AREA AS WELL. ALTHOUGH SOME OF
IT CANNOT BE RULED OUT...MOSTLY FAR NWRN ZONES...EITHER EARLY
SUNDAY OR AFTER COLD AIR RUSHES SEWD AS SYSTEM PASSES.  ALSO
DECENT AGREEMENT IN MODELS BRINGING NEGATIVE H85 LIFTED INDICES
OVER CWA AS STEEP MID LVL LAPSE RATES DEVELOP/SPREAD NEWD. THUS AT
LEAST ISOLD TSTM MENTION STILL LOOKS ON TRACK...IN FACT THIS
MENTION WAS SPREAD A BIT FARTHER N AND LINGERED ACROSS E SUNDAY
MORNING. BECAUSE OF EXPECTED SURFACE LOW TRACK PULLED SOME 60
DEGREE TEMPERATURES INTO THE LNK/OMA AREA AND LOCATIONS SOUTHEAST.
WOULD GO WARMER BUT SYSTEM IS PRETTY PROGRESSIVE AND COLD FRONT
COULD CUT THINGS OFF FAIRLY QUICKLY. COULD SEE FAR SERN ZONES
NEEDING A FURTHER BUMP IN LATER FORECAST IF TRENDS PERSIST. ENERGY
IN EJECTING UPPER TROUGH APPARENTLY SPLITS BY MONDAY WITH MAIN
UPPER LOW TO OUR NORTH AND BETTER LOW LEVEL MOISTURE
CONVERGENCE/CONVECTION TO OUR SOUTH. THUS TRIMMED BACK/REMOVED
SOME PRECIPITATION CHANCES SUN NGT/MONDAY ACROSS SECTIONS OF THE
CENTRAL/SRN FORECAST AREA. THIS CURRENT SCENARIO WOULD POINT TO
ANY HEAVY SNOW AND SIGNIFICANT FREEZING RAIN THREAT WILL BE NORTH
OF THE FORECAST AREA.

CERTAINLY ISOLATED HEAVIER POCKETS OF RAIN EARLY SUNDAY WOULD
AGGRAVATE ONGOING ICE JAM/ISOLATED FLOODING PROBLEMS. HOWEVER...IT
CURRENTLY APPEARS AREAL RAIN AMOUNTS WILL BE MODEST BUT SUBJECT
TO CHANGE.

PATTERN COOLS DRAMATICALLY MONDAY AS UPPER LOW CLOSES OFF TO OUR N
THEN OPENS UP EWD...STRONGER AND FARTHER SOUTH THAN SYSTEM THIS
MORNING. SO IT LOOKS LIKE WE MAY ACTUALLY GET THE COOLER AIR THIS
TIME UNLIKE TODAY WHICH SEVERAL DAYS APPEARED WOULD BE MUCH COOLER
THAN IT APPARENTLY WILL BE.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

VFR CONDITIONS WILL PREVAIL THRU THE FCST PD. SFC HIGH PRESSURE WILL
PASS OVER THE REGION KEEPING SFC WINDS LIGHT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/KERN
Hazardous weather outlook, Feb 18, 4:30 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CST FRI FEB 18 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-190030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
430 AM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

ICE JAM FLOODING REMAINS POSSIBLE THROUGH AT LEAST TONIGHT ALONG
AREA RIVERS...MAINLY ALONG THE ELKHORN RIVER AND NORTH FORK OF THE
ELKHORN RIVER FROM NEAR NORFOLK DOWNSTREAM TO NEAR
ARLINGTON...ALONG THE PLATTE RIVER DOWNSTREAM OF COLUMBUS TOWARD
ITS CONFLUENCE WITH THE ELKHORN RIVER...AND ALONG THE LOUP RIVER
UPSTREAM OF COLUMBUS. OTHER ICE JAMS COULD OCCUR ALONG STREAMS IN
NORTHEAST NEBRASKA.

IN ADDITION...SNOW MELT FLOODING...POSSIBLY AGGRAVATED BY ICE JAMS...
CAN BE EXPECTED IN SOUTHWEST IOWA MAINLY ALONG THE LOWER REACHES
OF THE NISHNABOTNA RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING ISOLATED
THUNDERSTORMS TO THE AREA SATURDAY NIGHT AND SUNDAY MORNING. THIS
SYSTEM COULD ALSO BRING A PERIOD OF FREEZING RAIN TO EXTREME
NORTHEAST NEBRASKA SUNDAY MORNING AND AGAIN LATE SUNDAY AFTERNOON.

AS COLDER AIR FILTERS INTO THE SYSTEM LATE SUNDAY...RAIN COULD
CHANGE TO SNOW AND SOME SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY
OVER FAR NORTHEAST NEBRASKA.

THE FLOODING THREAT ALONG AREA STREAMS AND RIVERS WILL CONTINUE...
ESPECIALLY NEAR ICE JAMS AND POSSIBLY FURTHER ENHANCED BY RAINFALL
SATURDAY NIGHT AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT
SPOTTERS ARE REQUESTED TO PASS ON ANY INFORMATION THEY MAY HAVE ON
LOCAL FLOODING.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 8:29 PM CSTAreal Flood AdvisoryOAXButler, Colfax, Dodge, Douglas, Sarpy, Saunders24 hr
Feb 17, 9:15 PM CSTAreal Flood WarningOAXCass, Sarpy, Saunders12 hr
Feb 18, 8:31 AM CSTAreal Flood WarningOAXStanton12 hr

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.